What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Huntsville, AL wrote its last area forecast discussion before the first event at Jun 5, 3:47 PM CST, 4 hours 36 minutes earlier.
Area forecast discussion, Jun 5, 3:47 PM CST, 4 hours 36 minutes before
Area Forecast Discussion
National Weather Service Huntsville AL
447 PM CDT Wed Jun 5 2024
...New AVIATION...
.NEAR TERM...
(Tonight)
Issued at 301 PM CDT Wed Jun 5 2024
Morning cloud cover has largely dissipated, making for mostly
clear to partly cloudy conditions across the Tennessee Valley this
afternoon. In response, temperatures have warmed into the mid to
upper 80s in most locations as of 1930z, with between 1000-2000
J/kg of SBCAPE developing across the area in a very moist air
mass. This can be seen with PWATs reaching the 1.6-1.8" range,
with dewpoints in the mid 60s.
The main driver of convection this evening will be a shortwave
trough swinging across the Deep South and remnant MCV (from last
night's convection) over the Mid South all ahead of a southeastward
advancing cold front. This activity will develop to the west over
northern Mississippi and western Tennessee, moving into the
Tennessee Valley during the 00-06z timeframe. Low-level lapse
rates of 7 to 7.5 C/km and effective shear values (though modest)
will support at least a limited threat for a few strong storms
around sunset. However, after sunset, lapse rates will become
close to moist adiabatic, hindering updraft strength in this
activity. Thus, the main threat with convection will be locally
heavy rainfall (given the very moist environment) and frequent
lightning. This activity will continue to push eastward and
gradually taper off and weaken late tonight into early Thursday
morning.
&&
.SHORT TERM...
(Thursday through Saturday)
Issued at 301 PM CDT Wed Jun 5 2024
Any lingering morning convection will quickly sweep eastward into
Georgia and a drier air mass will sweep into the area in wake of
the cold front that will push into the region on Thursday. Cloud
cover will also dissipate, making for a beautiful afternoon with
plenty of sunshine, highs in the mid to upper 80s, and lower RH
values between 45-55 percent. Thursday evening/night will be quite
comfortable as this drier air mass filters in, with overnight lows
dropping into the lower 60s in most locations underneath a clear
sky. High pressure at the surface on Friday will make for another
beautiful, sunny day as highs will climb into the low to mid 80s.
&&
.LONG TERM...
(Saturday through Tuesday)
Issued at 330 AM CDT Wed Jun 5 2024
Looks like we will be stuck in this northwesterly flow pattern
through the extended forecast. An upper low straddling Ontario and
Quebec will be anchored there and a few shortwaves will round the
trough providing us chances of rain through Monday. The associated
sfc low will have a cold front extending through the OH Valley and
back into the Lower MS Valley that will head into the TN Valley and
Southeast this weekend. Ahead of these features, cloud cover will
increase on Saturday and low chances (20-30%) of showers and
thunderstorms will return. Coverage will increase to ~40% on Sunday
as the front draws near. During this time, a lobe of energy will
phase with the upper level trough, shifting it eastward. The GFS is
the most progressive with this and wants to bring in ridging by
Monday. Will wait for better model consensus and instead stick with
the NBM on keeping low chance of POPs in through Monday. Cooler and
drier air will filter in behind the front, providing drier conditions
and more sunshine on Tuesday. Daytime highs through the extended
will be near or slightly below seasonable values, staying in the
upper 70s to lower 80s. Lows on the other hand will remain warm
through the weekend and become more seasonable behind the front
returning to the lower 60s.
&&
.AVIATION...
(00Z TAFS)
Issued at 447 PM CDT Wed Jun 5 2024
A band of SHRA and TSRA moving into northwest AL will push east
through the rest of north AL and southern middle TN this evening.
By 03Z, this area should be east of KMSL and KHSV. Low clouds with
ceilings at or below 020agl (MVFR) will overspread the area by
06Z, and lower to below 010agl (IFR) by 09Z. A cold front will
shift winds to the west and northwest Thursday morning by 15-16Z.
Ceilings will lift to 020-030agl (MVFR) for a brief period before
scattering or clearing by 18Z with VFR conditions prevailing.
&&
.HUN WATCHES/WARNINGS/ADVISORIES...
AL...None.
TN...None.
&&
NEAR TERM...AMP
SHORT TERM....AMP
LONG TERM....JMS
AVIATION...17
In the hours before
Special weather statement, Jun 5, 7:44 PM CST, 39 minutes before
Special Weather Statement
National Weather Service Huntsville AL
844 PM CDT Wed Jun 5 2024
ALZ006>008-060230-
Marshall AL-Madison AL-Morgan AL-
844 PM CDT Wed Jun 5 2024
...A STRONG THUNDERSTORM WILL IMPACT NORTHWESTERN MARSHALL...
SOUTHEASTERN MADISON AND SOUTHEASTERN MORGAN COUNTIES THROUGH 930 PM
CDT...
At 844 PM CDT, Doppler radar was tracking a strong thunderstorm 7
miles southeast of Falkville, or 11 miles north of Cullman, moving
northeast at 40 mph.
HAZARD...Wind gusts up to 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Southern Huntsville, Hartselle, Guntersville, Arab, Redstone Arsenal,
Owens Cross Roads, Falkville, Gurley, Morgan City, and Somerville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3441 8693 3475 8638 3470 8636 3463 8636
3460 8631 3436 8621 3430 8658 3431 8684
TIME...MOT...LOC 0144Z 227DEG 35KT 3433 8679
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
GHLocal storm report, Jun 5, 7:46 PM CST, 37 minutes before
Preliminary Local Storm Report
National Weather Service Huntsville AL
846 PM CDT Wed Jun 5 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0836 PM Tstm Wnd Gst 4 NNW Triana 34.65N 86.79W
06/05/2024 M52 MPH Madison AL ASOS
&&Local storm report, Jun 5, 8:02 PM CST, 21 minutes before
Preliminary Local Storm Report
National Weather Service Huntsville AL
902 PM CDT Wed Jun 5 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0846 PM Tstm Wnd Gst 4 NNW Madison 34.75N 86.79W
06/05/2024 M58 MPH Madison AL Amateur Radio
At County Line Road at U.S. Highway 72.
&&Local storm report, Jun 5, 8:04 PM CST, 19 minutes before
Preliminary Local Storm Report
National Weather Service Huntsville AL
904 PM CDT Wed Jun 5 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0900 PM Tstm Wnd Dmg 2 NNW Douglas 34.20N 86.34W
06/05/2024 Marshall AL Emergency Mngr
A tree was knocked down in Nixon Chapel
area.
&&Special weather statement, Jun 5, 8:06 PM CST, 17 minutes before
Special Weather Statement
National Weather Service Huntsville AL
906 PM CDT Wed Jun 5 2024
ALZ008>010-060245-
Marshall AL-DeKalb AL-Jackson AL-
906 PM CDT Wed Jun 5 2024
...A STRONG THUNDERSTORM WILL IMPACT EAST CENTRAL MARSHALL...
SOUTHEASTERN JACKSON AND DEKALB COUNTIES THROUGH 945 PM CDT...
At 906 PM CDT, Doppler radar was tracking a strong thunderstorm over
Geraldine, or 13 miles southwest of Rainsville, moving northeast at
35 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Fort Payne, Rainsville, Henagar, Crossville, Sylvania, Fyffe, Powell,
Geraldine, Valley Head, and Hammondville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3448 8558 3444 8558 3441 8561 3437 8563
3436 8566 3426 8577 3426 8581 3424 8581
3424 8584 3420 8585 3420 8594 3437 8620
3470 8575 3451 8554
TIME...MOT...LOC 0206Z 231DEG 28KT 3435 8599
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
GHSpecial weather statement, Jun 5, 8:22 PM CST, 1 minute before
Special Weather Statement
National Weather Service Huntsville AL
922 PM CDT Wed Jun 5 2024
ALZ006-008-009-TNZ076-096-097-060315-
Marshall AL-Madison AL-Jackson AL-Franklin TN-Moore TN-Lincoln TN-
922 PM CDT Wed Jun 5 2024
...A STRONG THUNDERSTORM WILL IMPACT NORTHEASTERN MARSHALL...
JACKSON...NORTHEASTERN MADISON...MOORE...LINCOLN AND FRANKLIN
COUNTIES THROUGH 1015 PM CDT...
At 922 PM CDT, Doppler radar was tracking a strong thunderstorm near
New Market, or 12 miles northeast of Moores Mill, moving northeast at
40 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Scottsboro, Winchester, Fayetteville, Bridgeport, Lynchburg, Decherd,
Estill Springs, Stevenson, Cowan, and Hollywood.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3539 8627 3533 8620 3536 8616 3534 8603
3529 8592 3522 8586 3499 8586 3498 8560
3486 8559 3480 8564 3438 8621 3487 8630
3515 8683 3526 8675 3533 8660 3537 8659
3536 8649 3532 8642 3535 8641 3540 8626
TIME...MOT...LOC 0222Z 232DEG 35KT 3498 8636
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
GH